Alert archive / Arkansas / Tornado Warnings in 2018
Tornado Warning 58, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Oct 31, 2018, 11:45 PM CDT for Ashley County, Arkansas; Morehouse Parish, Louisiana. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 31, 2018, 11:45 PM CDT (04:45 UTC)
- Expired
- Nov 1, 2018, 12:30 AM CDT
- In force
- 45 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
Counties Ashley County, AR, Morehouse Parish, LA
The radar
The Jackson/Brandon,MS radar (KDGX), 195 km from the middle of the area, began a volume at 04:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 31, 8:14 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 4.8 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 97 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 1135 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
432
WFUS54 KJAN 010445
TORJAN
ARC003-LAC067-010530-
/O.NEW.KJAN.TO.W.0058.181101T0445Z-181101T0530Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jackson MS
1145 PM CDT WED OCT 31 2018
The National Weather Service in Jackson has issued a
* Tornado Warning for...
Eastern Ashley County in southeastern Arkansas...
Northwestern Morehouse Parish in northeastern Louisiana...
* Until 1230 AM CDT.
* At 1145 PM CDT, a severe thunderstorm capable of producing a
tornado was located 7 miles northwest of Beekman, or 9 miles south
of Crossett, moving northeast at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Berlin around 1205 AM CDT.
Portland and Snyder around 1225 AM CDT.
Montrose around 1230 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3301 9207 3339 9152 3339 9146 3319 9146
3288 9201 3298 9208
TIME...MOT...LOC 0445Z 231DEG 39KT 3300 9197
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
TW1 follow-up statement
339
WWUS54 KJAN 010459
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
1159 PM CDT WED OCT 31 2018
LAC067-010509-
/O.CAN.KJAN.TO.W.0058.000000T0000Z-181101T0530Z/
Morehouse LA-
1159 PM CDT WED OCT 31 2018
...THE TORNADO WARNING FOR NORTHWESTERN MOREHOUSE PARISH IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 400 AM CDT for southeastern
Arkansas.
LAT...LON 3339 9152 3339 9146 3319 9146 3301 9178
3301 9186 3307 9198
TIME...MOT...LOC 0459Z 231DEG 39KT 3310 9182
$$
ARC003-010530-
/O.CON.KJAN.TO.W.0058.000000T0000Z-181101T0530Z/
Ashley AR-
1159 PM CDT WED OCT 31 2018
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT FOR EASTERN
ASHLEY COUNTY...
At 1159 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Berlin, or 8 miles southeast of North Crossett,
moving northeast at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Portland and Snyder around 1225 AM CDT.
Montrose around 1230 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3339 9152 3339 9146 3319 9146 3301 9178
3301 9186 3307 9198
TIME...MOT...LOC 0459Z 231DEG 39KT 3310 9182
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
TWWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Oct 31, 9:51 PM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, Oct 31, 9:51 PM CDT, 1 hour 54 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 951 PM CDT Wed Oct 31 2018 ...SEVERE STORMS EXPECTED TONIGHT THROUGH TOMORROW MORNING... .UPDATE... Updated for evening discussion. && .DISCUSSION... Evening update discussion: Strong to locally severe thunderstorms have been blossoming in the vicinity of the Arklatex and the Sabine River Valley so far this evening, generally as expected. One, potentially important, trend is very robust convection anchoring across southwestern LA, and this convection may be impeding optimal moisture advection farther north. This could result in severe weather potential being more limited across portions of the Arklamiss Delta, but it will likely not affect the previously-delineated ENHANCED severe thunderstorm potential late tonight along and south of I-20 (at least across most the relevant MS counties in our warning area). We will examine trends a bit longer and may adjust our severe outlook graphic to represent implications of mentioned trend. Our 00Z JAN sounding was not yet very impressive from an instability perspective (MLCAPE values less than 500 j/kg), but confidence is high that instability will increase over the heart of the region when the meat of the trough axis (and associated numerous showers and thunderstorms) arrive. Shear will improve, as well, by that time and deliver enough cape/shear juxtaposition to keep damaging winds (including some tornadoes) a valid concern. Still looks like the predominate convective model will be more-or-less linear, although the latest hires model guidance suggests we cannot completely let our guard down against pre-line isolated supercells. Of course, any supercells would have more potential for strong tornadoes (especially along and west of I-55). Otherwise, the most worrisome convection is advancing toward the region steadily and looks to advance eastward through the forecast area by 7 to 8 am. Our timing graphics have recently been adjusted to best represent our current thinking in this regard. We will be doing a special sounding at JAN at 6 UTC (i.e., shortly after midnight) to best assess atmospheric instability and shear in advance of convection. Finally, tornado watch #418 is in effect for mainly our LA parishes through 4 am. Current expectations are that the worst of the storms will be east of this watch before 4 am and it is very likely the Storm Prediction Center will be issuing another tornado watch to cover a large portion of MS counties by (or before) midnight. /BB/ Prior discussion below: Through tomorrow... The main focus through the near term forecast period will continue to be the severe weather and flash flooding threat tonight into tomorrow morning. The synoptic pattern features ridging along the Atlantic Coast with a potent shortwave trough ejecting out of the Desert Southwest and into the southern Great Plains. This has resulted in southwest flow aloft over the Lower Mississippi River Valley with an elongated quasi-stationary frontal boundary at the surface draped from northeast Texas into northern Arkansas. The advancing shortwave trough will help induce surface cyclogenesis along the frontal boundary by early this evening with a deepening low tracking across central Arkansas into far west Tennessee overnight. The resulting mass response will strengthen low-level flow and shear helping to organize a robust QLCS that will move through the ArkLaMiss overnight. Severe weather threat: warm air advection showers and thunderstorms are already ongoing across the Delta with additional convective development ongoing along the Gulf Coast. There is a low end threat that a few of these storms could become marginally severe late this afternoon through the early evening hours as they quickly move north through the Delta. However, the primary severe weather threat will be associated with the aforementioned QLCS which is progged to move into northeast Louisiana/southeast Arkansas around 9-10pm tonight. A stout 40-50kt low-level jet will help strengthen 0-1km shear and helicity with 30-40kts and 300-400 m2/s2 respectively. In fact, the majority of the effective shear will reside in the lowest 1km with 0- 6km deep layer shear of 50kts. Marine layer air with 65 to near 70 degree dewpoints will reside along and south of the I-20 corridor and will help foster 500-1000 J/kg of CAPE despite the typical nocturnal instability minimum. These CAPE values will be more than sufficient for severe weather owing to the substantial shear in place. Some degree of uncertainty remains with respect to convective evolution, however the overall thinking is that convection will organize into a QLCS upstream over portions of Texas and Louisiana before moving through the area. There has been consistent support from hi-res CAM guidance that a cluster of supercells ahead of the QLCS could develop over central Louisiana and move northeast along and south of the I-20 corridor. The greatest potential for tornadoes, a few of which could be strong, will exist with this activity. The main threat with the QLCS itself will be for damaging winds up to 70mph and embedded tornadoes, especially where bowing segments become aligned with the 0-3km shear vectors and with any strong MCVs that are able to form. Went ahead and expanded the enhanced area further east to the I-59 corridor given latest model trends and collaboration with the Storm Prediction Center. The severe storms should be exiting eastern Mississippi into Alabama by 7-8am tomorrow morning. Flash flooding threat: an anomalously moist airmass with PWATs near 2" (90th percentile) and impressive integrated water vapor transport (IVT values in the 99th percentile) will aid in efficient rainfall rates. Widespread 1-2" of rain will be likely with localized amounts of 3-4" possible. This rain will fall in a short amount of time, however dry antecedent conditions will preclude a greater flash flood threat. Will continue to advertise a limited risk area wide in the HWO/graphics, but the higher totals are anticipated to occur south of the I-20 corridor. The cold front will lag behind the line of storms and will move through the area during the day Thursday into the evening hours. A few isolated/scattered showers could continue behind the front as the trough axis and vorticity maximum move through. These showers will be most likely over the Hwy 82 corridor. Cold air advection behind the front will also help keep temperatures cooler tomorrow as well. /TW/ Thursday night through next Tuesday... The mid/upper trough axis will swing east through the Lower Mississippi River Valley Thursday night through Friday. Meanwhile, high pressure at the surface will build into the forecast area as well. Noticeably cooler drier air will advect into the CWA in the process under northwest flow, with clouds gradually exiting the region as the aforementioned trough axis does likewise through the course of the day Friday. After cooler drier conditions Thursday night through Friday, surface winds will begin to swing around from the south Saturday into Sunday, as another front approaches from the west late Sunday night. Still, quiet and fairly pleasant weather is expected from Thursday night through at least Sunday, with conditions steadily warming through the upcoming weekend. In the Sunday night through Tuesday timeframe, rain chances currently look to increase across the region. This will be as a result of the before mentioned cold front pushing into the region. There could be a window during this period where the potential exists for severe storms over at least a portion of the CWA. However, given continuing inconsistencies in model run-to-run solutions, and periodic disagreements in models, no mention of this potential will be made into the HWO or associated graphics. /19/ && .AVIATION... 00Z TAF discussion: Clouds (occasionally down to MVFR levels) will increase through evening hours as a storm system approaches from the west, but most of the showers and embedded thunderstorms before midnight will be confined to GLH/GWO TAF sites. Overnight, a line of potentially severe storms will race east across the areas TAF sites from around 4Z tonight through 13Z Thursday. Damaging wind gusts, potentially reaching as high as 60 knots, will be possible with this line, in addition to the potential for tornadoes. Currently, the most intense storms look to reside over areas along and south of the Interstate 20 corridor, i.e. KHKS, KJAN, KMEI, KPIB, AND KHBG. During this time, flight categories will likely fall to MVFR/IFR conditions due to lowered ceilings and decreased visibilities from heavy downpours. Through the evening and head of the line of thunderstorms expected sustained winds between 8-15 knots, with gusts between 17-26 knots possible, primarily across the Delta region. Winds will shift around from the northwest after the passage of the cold front overnight into Thursday morning with MVFR ceilings and at least some scattered showers lingering through the daylight hours. /BB/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 66 71 50 61 / 99 60 24 11 Meridian 66 72 50 61 / 95 95 32 14 Vicksburg 66 69 49 63 / 100 56 21 9 Hattiesburg 67 73 53 63 / 97 97 28 11 Natchez 66 70 50 64 / 100 57 18 8 Greenville 64 67 47 63 / 100 56 20 11 Greenwood 66 69 48 61 / 94 61 22 12 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && TW/19/BB
Hazardous weather outlook, Oct 31, 4:47 PM CDT, 6 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 447 PM CDT Wed Oct 31 2018 ARZ074-075-MSZ018-019-025>029-034>036-041-042-012200- Ashley-Chicot-Bolivar-Sunflower-Leflore-Grenada-Carroll- Montgomery-Webster-Washington-Humphreys-Holmes-Sharkey-Yazoo- 447 PM CDT Wed Oct 31 2018 This hazardous weather outlook is for portions of southeast Arkansas, central Mississippi, north central Mississippi, northwest Mississippi, and west central Mississippi. .DAY ONE...Tonight and Thursday SEVERE THUNDERSTORMS THREAT...Slight TIMING...Tonight FLOODING THREAT...Limited TIMING...Tonight Severe thunderstorms expected across the area starting this evening in the ArkLaMiss Delta. These will track east through the region overnight, exiting the eastern part of the outlook area during tomorrow morning. Damaging wind gusts are the main threat, but tornadoes will also be possible. (https://www.weather.gov/images/jan/graphicast/1.png) Localized flash flooding is also possible late tonight into tomorrow morning across the outlook area. Rainfall totals of one to four inches with locally higher amounts possible, could fall in a short amount of time. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight. MSZ030>033-038-039-044>046-058-012200- Clay-Lowndes-Choctaw-Oktibbeha-Winston-Noxubee-Leake-Neshoba- Kemper-Clarke- 447 PM CDT Wed Oct 31 2018 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, and northeast Mississippi. .DAY ONE...Tonight and Thursday FLOODING THREAT...Limited TIMING...Late Tonight through early Thursday SEVERE THUNDERSTORMS THREAT...Slight TIMING...Late Tonight through early Thursday Severe thunderstorms expected across the area starting this evening in the ArkLaMiss Delta. These will track east through the region overnight, exiting the eastern part of the outlook area during tomorrow morning. Damaging wind gusts are the main threat, but tornadoes will also be possible. (https://www.weather.gov/images/jan/graphicast/1.png) Localized flash flooding is also possible late tonight into tomorrow morning across the outlook area. Rainfall totals of one to four inches with locally higher amounts possible, could fall in a short amount of time. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight through Thursday. LAZ007>009-015-016-023>026-MSZ040-047-053-059-060-012200- Morehouse-West Carroll-East Carroll-Richland-Madison LA- Franklin LA-Catahoula-Tensas-Concordia-Issaquena-Warren-Claiborne- Jefferson-Adams- 447 PM CDT Wed Oct 31 2018 This hazardous weather outlook is for portions of northeast Louisiana, southwest Mississippi, and west central Mississippi. .DAY ONE...Tonight and Thursday SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...Tonight FLOODING THREAT...Limited TIMING...Tonight The threat for severe thunderstorms will increase late tonight and persist into tomorrow morning. Damaging wind gusts are the main threat, but tornadoes will also be possible. The greatest threat for tornadoes will be across Northeast Louisiana, and portions of central, west central, and southwest Mississippi, where some strong tornadoes are possible. (https://www.weather.gov/images/jan/graphicast/1.png) Localized flash flooding is also possible late tonight into tomorrow morning across the outlook area. Rainfall totals of one to four inches with locally higher amounts possible, could fall in a short amount of time. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight. MSZ037-012200- Attala- 447 PM CDT Wed Oct 31 2018 This hazardous weather outlook is for portions of central Mississippi. .DAY ONE...Tonight and Thursday SEVERE THUNDERSTORMS THREAT...Slight TIMING...Late Tonight FLOODING THREAT...Limited TIMING...Tonight Severe thunderstorms expected across the area starting this evening in the ArkLaMiss Delta. These will track east through the region overnight, exiting the eastern part of the outlook area during tomorrow morning. Damaging wind gusts are the main threat, but tornadoes will also be possible. (https://www.weather.gov/images/jan/graphicast/1.png) Localized flash flooding is also possible late tonight into tomorrow morning across the outlook area. Rainfall totals of one to four inches with locally higher amounts possible, could fall in a short amount of time. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region late tonight. MSZ043-048-054-061-012200- Madison MS-Hinds-Copiah-Franklin MS- 447 PM CDT Wed Oct 31 2018 This hazardous weather outlook is for portions of central Mississippi, and southwest Mississippi. .DAY ONE...Tonight and Thursday SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...Late Tonight FLOODING THREAT...Limited TIMING...Late Tonight The threat for severe thunderstorms will increase late tonight and persist into early tomorrow morning. Damaging wind gusts are the main threat, but tornadoes will also be possible. The greatest threat for tornadoes will be across Northeast Louisiana, and portions of central, west central, and southwest Mississippi, where some strong tornadoes are possible. (https://www.weather.gov/images/jan/graphicast/1.png) Localized flash flooding is also possible late tonight into early tomorrow morning across the outlook area. Rainfall totals of one to four inches with locally higher amounts possible, could fall in a short amount of time. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight through early Thursday. MSZ049>052-055>057-062>066-072>074-012200- Rankin-Scott-Newton-Lauderdale-Simpson-Smith-Jasper-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 447 PM CDT Wed Oct 31 2018 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, south central Mississippi, and southeast Mississippi. .DAY ONE...Tonight and Thursday FLOODING THREAT...Limited TIMING...Late Tonight through Thursday morning SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...Late Tonight through early Thursday morning The threat for severe thunderstorms will increase late tonight and persist into tomorrow morning. Damaging wind gusts are the main threat, but tornadoes will also be possible. The greatest threat for tornadoes will be across Northeast Louisiana, and portions of central, west central, and southwest Mississippi, where some strong tornadoes are possible. (https://www.weather.gov/images/jan/graphicast/1.png) Localized flash flooding is also possible late tonight into tomorrow morning across the outlook area. Rainfall totals of one to four inches with locally higher amounts possible, could fall in a short amount of time. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight through Thursday morning. 50 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms and tornadoes are likely with strong or violent tornadoes possible. Moderate...Significant severe thunderstorms and tornadoes are likely with strong tornadoes possible. Enhanced...Severe thunderstorms are likely and tornadoes are possible. Slight...Severe thunderstorms and tornadoes are possible. Marginal...Isolated severe thunderstorms are possible. *FLOODING* Extreme...Widespread and significant flooding is likely. Significant...Widespread flash flooding is likely and significant flooding is possible. Elevated...Areas of flash flooding likely. Limited...Localized flash flooding is possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/ ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... https://www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... https://www.weather.gov/jan/precipmaps River Forecast Center... https://www.weather.gov/lmrfc/ Significant River Flood Outlook... https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
In the hours before
Special weather statement, Oct 31, 10:48 PM CDT, 57 minutes before
Special Weather Statement National Weather Service Jackson MS 1048 PM CDT WED OCT 31 2018 LAZ016-023>025-010415- Tensas LA-Madison LA-Catahoula LA-Franklin LA- 1048 PM CDT WED OCT 31 2018 ...A STRONG THUNDERSTORM WILL AFFECT WESTERN TENSAS...SOUTHWESTERN MADISON...NORTHEASTERN CATAHOULA AND CENTRAL FRANKLIN PARISHES THROUGH 1115 PM CDT... At 1048 PM CDT, Meteorologists were tracking a strong thunderstorm near Wisner, or 17 miles southeast of Winnsboro, moving north at 50 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Winnsboro, Wisner, Newlight, Crowville, Cooter Point, Sicily Island and Gilbert. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. && A Tornado Watch remains in effect until 400 AM CDT for northeastern Louisiana. LAT...LON 3179 9143 3180 9176 3226 9173 3225 9127 TIME...MOT...LOC 0348Z 195DEG 44KT 3193 9159 DL
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 31, 11:35 PM CDT | Severe Thunderstorm Warning | JAN | Ashley | 40 min |
| Nov 1, 12:13 AM CDT | Severe Thunderstorm Warning | JAN | Ashley, Chicot | 47 min |
| Nov 1, 12:24 AM CDT | Tornado Warning | JAN | Ashley, Chicot | 36 min |
| Oct 31, 10:48 PM CDT | Special Weather Statement | JAN | Franklin | 27 min |
| Nov 1, 12:32 AM CDT | Severe Thunderstorm Warning | JAN | Catahoula, Franklin | 58 min |
| Nov 1, 12:37 AM CDT | Tornado Warning | JAN | Catahoula, Franklin | 53 min |
| Nov 1, 12:59 AM CDT | Severe Thunderstorm Warning | JAN | Catahoula, Concordia | 61 min |
| Nov 1, 1:11 AM CDT | Tornado Warning | JAN | Catahoula, Concordia | 64 min |
| Nov 1, 1:19 AM CDT | Tornado Warning | JAN | Catahoula, Concordia, Franklin, Tensas | 42 min |
| Nov 1, 1:30 AM CDT | Severe Thunderstorm Warning | JAN | Concordia, Tensas | 90 min |
| Nov 1, 1:42 AM CDT | Severe Thunderstorm Warning | JAN | East Carroll, Madison | 63 min |
| Nov 1, 1:44 AM CDT | Tornado Warning | JAN | Madison, Tensas | 46 min |
| Nov 1, 1:53 AM CDT | Tornado Warning | JAN | Concordia | 42 min |
| Nov 1, 2:00 AM CDT | Tornado Warning | JAN | East Carroll | 45 min |
Nearby
Tornado Warnings in Arkansas, 2018Tornado Warnings in Louisiana, 2018Every tornado warning in 2018Tornadoes in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.